Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 4:53 AM CDT for Kinney County, Maverick County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 4:53 AM CDT (09:53 UTC)
- Expired
- Jun 5, 2007, 6:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 49 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 050958
SVREWX
TXC271-323-051100-
/O.NEW.KEWX.SV.W.0249.070605T0953Z-070605T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...QUEMADO...EL INDIO...EAGLE PASS...
* UNTIL 600 AM CDT
* AT 453 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
OF THUNDERSTORMS FROM NORTH OF BRACKETTVILLE TO NEAR QUEMADO...
MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL MOVE OVER
KINNEY AND MAVERICK COUNTY IN THE NEXT HOUR...BRINGING STRONG
WINDS NEAR OR IN EXCESS OF 60 MPH. HAIL IS ALSO POSSIBLE WITH
THESE THUNDERSTORMS...AND HAIL SIZES FROM MARBLE TO PENNY SIZE
IS POSSIBLE. FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE
THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL MAVERICK AND KINNEY COUNTY AT 510 AM CDT
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$1 follow-up statement
000
WWUS54 KEWX 051047
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT TUE JUN 5 2007
TXC271-323-051100-
/O.CON.KEWX.SV.W.0249.000000T0000Z-070605T1100Z/
KINNEY TX-MAVERICK TX-
546 AM CDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR MAVERICK AND KINNEY COUNTIES...
AT 542 AM CDT...THUNDERSTORMS CONTINUED OVER MAVERICK AND KINNEY
COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING PENNY TO
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...
AS THEY MOVE EAST AND SOUTHEAST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:32 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 5, 4:32 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 AM CDT TUE JUN 5 2007 .UPDATE... CHANGING POPS COVERAGE BASED ON NEW MOVEMENT OF THE MCS. UPDATES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUN 5 2007/ DISCUSSION... A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE. TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 72 92 76 95 / 40 20 - - - AUSTIN BERGSTROM INTL AIRPORT 93 71 94 75 95 / 40 20 - - - DEL RIO INTL AIRPORT 95 75 98 76 100 / 20 20 - - - SAN ANTONIO INTL AIRPORT 94 72 92 76 94 / 40 20 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Jun 5, 4:44 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT TUE JUN 5 2007 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. WIND GUSTS 20 TO 45 MPH...BRIEF HEAVY RAIN...FREQUENT LIGHTNING AND SOME HAIL WILL ACCOMPANY THE THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING OVER THE WEST PART OF SOUTH CENTRAL TEXAS. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Jun 5, 1:29 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT TUE JUN 5 2007 TXZ183-184-202-050745- VAL VERDE-EDWARDS-KINNEY- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE 129 AM CDT TUE JUN 5 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE NEXT FEW HOURS... AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS. THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
Special weather statement, Jun 5, 4:05 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT TUE JUN 5 2007 TXZ184-202-217-051130- EDWARDS-KINNEY-MAVERICK- INCLUDING THE CITIES OF...ROCKSPRINGS...BRACKETTVILLE... EAGLE PASS 405 AM CDT TUE JUN 5 2007 AN AREA OF SHOWERS AND THUNDERSTORMS OVER VAL VERDE COUNTY WILL MOVE TO THE EAST AND SOUTHEAST AT 30 MPH ACROSS PARTS OF EDWARDS...KINNEY AND MAVERICK COUNTIES IN THE NEXT 1 TO 2 HOURS. WIND GUSTS OF 25 TO 40 MPH... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS LIKELY IN OR NEAR THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 81 min |
| Jun 5, 3:40 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Jun 5, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 5, 5:28 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 77 min |
| Jun 5, 5:54 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| Jun 5, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Jun 5, 6:41 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jun 5, 6:45 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 45 min |
| Jun 5, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.